JEFFREY WOLF, M.D.; ALAN FEIN, M.D.; LOUIS FEHRENBACHER, M.D.
Recently we have become aware of a previously unreported syndrome of systemic, pulmonary, and musculoskeletal problems associated with eosinophilia in patients who abuse intravenous methylphenidate (Ritalin®).
Sixteen Ritalin-abusing patients were seen between 4 December 1976 and 20 September 1977 at San Francisco General Hospital (Table 1). They came to our attention either through hematologic consultation for marked eosinophilia, through a limited chart review of Ritalin abusers in a drug abuse program, or through a prospective study of all differential counts during a 6-week period. This prospective study identified eosinophil counts greater than 10% in complete blood counts done in all
WOLF J, FEIN A, FEHRENBACHER L. Eosinophilic Syndrome with Methylphenidate Abuse. Ann Intern Med. 1978;89:224–225. doi: 10.7326/0003-4819-89-2-224
Download citation file:
Published: Ann Intern Med. 1978;89(2):224-225.
Cardiology, Pulmonary/Critical Care.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use